Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 8, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 8, 2021, 5:01 PM EDT for Broward County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 5:01 PM EDT (21:01 UTC)
Expired
Aug 8, 2021, 5:45 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2126 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WWUS82 KMFL 082101
SPSMFL

Special Weather Statement
National Weather Service Miami FL
501 PM EDT Sun Aug 8 2021
 
FLZ070-071-073-082145-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
501 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of east central
Collier, north central Miami-Dade and southern Broward Counties
through 545 PM EDT...

At 501 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
southwest of East Toll Gate On Alligator Alley, or 12 miles west of
Pembroke Pines, moving west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Miccosukee Indian Reservation, Intersection Alligator Alley And Miami
Canal, Miccosukee Service Plaza and West Broward Rec. Area On
Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2607 8044 2589 8056 2592 8073 2614 8096
      2630 8081
TIME...MOT...LOC 2101Z 090DEG 7KT 2605 8053 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:21 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 8, 3:21 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Miami FL
321 PM EDT Sun Aug 8 2021

.DISCUSSION...

Short Term (Tonight through Monday Night)...

The ridge axis from surface high pressure is extending from the
Atlantic over South Florida. At the mid-levels, high pressure
continues to reestablish its presence over the region as a mid-
level trough to the north deamplifies. This synoptic pattern will
allow the light easterly to southeasterly flow to persist, though
land/sea/lake breezes and outflow boundaries will allow for some
directional variability. The flow pattern could allow some remnant
convection to retreat back to the coast in the evenings before
the convective focus shifts over the local waters for the
overnight.

The slow-moving nature of this afternoon and evening's convection
presents some concern for heavy rainfall which could lead to
localized flooding. With the convective focus likely to shift
towards the spine of the peninsula by mid-afternoon and then
westward into Southwest Florida late this afternoon into the early
evening hours, the potential for some strong storms remains.
Slightly cooler air aloft (500 mb temps of -7 deg C in the 12z MFL
sounding) suggest the potential for some small hail development and
increased chances for lightning activity. Cannot also discount the
threat of strong wind gusts and funnel cloud/waterspout/landspout
activity with boundary interactions.

Temperatures will remain seasonably warm for August across South
Florida with most areas reaching into the lower 90s. Heat index
values in the upper 90s to 100 are also expected. Overnight
temperatures will be able to drop into the 70s in most areas except
along the Atlantic coast where the persistent easterly flow will
keep temperatures around 80.

Long term (Tuesday - Saturday):

Model start the long term with weak high pressure expanding across
most of the SE CONUS as a upper trough/sfc front complex departs
into the NE seaboard. over the GOMEX, stronger high pressure remains
in control to start the long term, while the west Atlantic ridge
will extend through SoFlo.

The overall synoptic setup will bring a more typical weather pattern
for this time of the year of afternoon convection being driven
mainly by sea breeze boundary interactions. At the low levels, SoFlo
still remains fairly humid with 00Z MFL sounding data showing PWATs
around 2 inches, although the vertical column through 500 mb is not
as saturated as in previous days. And despite some drier air
intrusion and increasing subsidence aloft courtesy of a TUTT
approaching the peninsula from the Bahamas later in the week, the
air mass in general should remain humid enough for continuing daily
convection favoring the afternoon hours.

In general, prevailing easterly flow will be in place through much of
the long term, favoring a more typical pattern of late morning/early
afternoon showers over the east coast metro areas, then having
deeper convection over interior and west coast areas later in the
afternoon as sea breezes push inland. Highest POPs remain on the
high-end-scattered to numerous range each day.

The National Hurricane Center is following the progress of a
tropical disturbance east of the Lesser Antilles, which is expected
to move west-northwest through the later part of the week. At this
time, it is too early to determine if this system could affect our
area. Please refer to the latest updates from the National Hurricane
Center for the most recent information on this disturbance.

The hot weather conditions should continue through the long term
with nighttime lows in the mid 70s to near 80, and afternoon highs
in the upper 80s to low 90s. Abundant low-level humidity should help
in keeping  daily heat index values above 100F over most of SoFlo,
and even approach the 105F mark for some interior locations.

&&

.MARINE...

Light easterly to southeasterly flow will continue into the work
week as high pressure remains over the region. Sea breezes will
allow for an onshore component along the coast in the afternoons.
Scattered showers and thunderstorms will be possible through much
of the week, with the greatest marine shower/storm chances
generally being during the overnight and morning hours.

&&

.AVIATION (18z TAFs)...

Convection will push inland as the sea breeze advances with brief
bouts of sub-VFR possible. Some remnant convection could linger
around the terminals into the evening with outflows. Light winds
will return by tonight with directional variability. Early morning
convection could initiate again over the waters before the pattern
repeats again on Sunday. Short-fused AMDs will likely be needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  91  80  90 /  30  50  30  60
West Kendall     76  92  77  92 /  30  40  30  60
Opa-Locka        78  91  78  91 /  30  50  20  60
Homestead        77  90  78  90 /  30  40  30  50
Fort Lauderdale  79  90  80  90 /  30  50  20  60
N Ft Lauderdale  78  90  80  90 /  30  50  20  60
Pembroke Pines   78  90  78  90 /  30  50  20  60
West Palm Beach  77  91  77  90 /  20  50  20  50
Boca Raton       78  91  79  90 /  30  50  20  50
Naples           76  92  76  92 /  40  70  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine...RAG
Monday Night through Sunday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 8, 9:33 AM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
933 AM EDT Sun Aug 8 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
933 AM EDT Sun Aug 8 2021

...Scattered To Numerous Thunderstorms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms will be possible
today, with the greatest coverage anticipated over the interior and
Gulf coast region. The primary threats will be locally strong wind
gusts, frequent lightning, and localized flooding.

Flooding: Localized flooding from heavy rainfall will be possible
today, mainly across metro portions of Southwest Florida.

Wind: A few storms could become strong and may be capable of
producing wind gusts around 45 mph.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms.

Hail: Small hail cannot be ruled out with the strongest thunderstorms
that develop today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered showers and thunderstorms will be possible early this
upcoming week, albeit less overall coverage is anticipated compared
to previous days. Locally gusty winds, waterspouts, localized
flooding, and frequent lightning strikes may accompany robust
thunderstorms.

The rip current risk may increase along the Atlantic beaches of
South Florida early next week as easterly winds increase across the
area.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Aug 8, 12:42 PM EDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Miami FL
1242 PM EDT Sun Aug 8 2021

FLZ067-068-168-081730-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1242 PM EDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 130 PM EDT...

At 1242 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near North County Airport to near Palm Beach Gardens
to near Wellington. Movement was west at 5 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
Beach, Tequesta, Greenacres, Royal Palm Beach, Palm Springs, North
Palm Beach, Lake Park, Haverhill, Golden Lakes, North County Airport,
Loxahatchee Groves, Lion Country Safari Park, Gun Club Estates,
Schall Circle, Royal Palm Estates and Lake Belvedere Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2656 8013 2656 8049 2696 8038 2696 8014
      2697 8014 2697 8008 2679 8007
TIME...MOT...LOC 1642Z 078DEG 6KT 2693 8021 2680 8016 2663 8021

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi/RAG
Special weather statement, Aug 8, 4:44 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
444 PM EDT Sun Aug 8 2021

FLZ066-070-082115-
Hendry FL-Inland Collier County FL-
444 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of east central Collier
and south central Hendry Counties through 515 PM EDT...

At 444 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 11 miles
northwest of Big Cypress National Preserve, or 22 miles southeast of
Ave Maria. This storm was nearly stationary.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Hendry Correctional and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2632 8099 2598 8097 2598 8129 2631 8129
TIME...MOT...LOC 2044Z 055DEG 2KT 2612 8116

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Weinman
Special weather statement, Aug 8, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Sun Aug 8 2021

FLZ070-071-073-082145-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
501 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of east central
Collier, north central Miami-Dade and southern Broward Counties
through 545 PM EDT...

At 501 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
southwest of East Toll Gate On Alligator Alley, or 12 miles west of
Pembroke Pines, moving west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miccosukee Indian Reservation, Intersection Alligator Alley And Miami
Canal, Miccosukee Service Plaza and West Broward Rec. Area On
Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2607 8044 2589 8056 2592 8073 2614 8096
      2630 8081
TIME...MOT...LOC 2101Z 090DEG 7KT 2605 8053

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:21 AM EDTSpecial Marine WarningMFL24 min
Aug 8, 6:41 AM EDTSpecial Marine WarningMFL94 min
Aug 8, 9:46 AM EDTSpecial Marine WarningMFL44 min
Aug 8, 12:42 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Aug 8, 4:44 PM EDTSpecial Weather StatementMFLCollier31 min
Aug 8, 5:15 PM EDTSpecial Weather StatementMFLCollier45 min
Aug 8, 5:56 PM EDTSpecial Weather StatementMFLGlades34 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.